Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Albuquerque, NM

October 16, 2000Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 16, 2000, 7:27 PM MDT for Chaves County, New Mexico. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 16, 2000, 7:27 PM MDT (01:27 UTC)
Expired
Oct 16, 2000, 8:15 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chaves County, NM

What was reported inside it

TimeReportWhereRemark
Oct 16, 7:32 PM MDTHail 1Roswell, NM
Oct 16, 7:52 PM MDTHail 0.88Roswell, NM
Oct 16, 8:06 PM MDTHail 0.88Roswell, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 170127
SVRABQ
NMC005-170215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT MON OCT 16 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 815 PM MDT

* AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM ABOUT 4 MILES WEST OF  ROSWELL...MOVING EAST 
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER ROSWELL AT 730 PM MDT
  6 MILES SOUTH OF BITTER LAKE WILDLIFE REFUGE AT 750 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.

LAT...LON 3349 10470 3331 10472 3320 10407 3349 10403

I

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 7:20 PM MDT, 7 minutes earlier.

Area forecast discussion, Oct 16, 7:20 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT MON OCT 16 2000

UPDATED TO ADD MENTION OF SHOWERS/TSTMS TO MOST OF THE EASTERN
PLAINS...AND UPPED POPS FOR ROW.

.ABQ...NONE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 6:44 PM MDTSevere Thunderstorm WarningABQChaves46 min
Oct 16, 8:30 PM MDTSevere Thunderstorm WarningABQChaves45 min
Oct 16, 8:33 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt57 min
Oct 16, 9:20 PM MDTSevere Thunderstorm WarningABQChaves40 min
Oct 17, 2:53 PM MDTSevere Thunderstorm WarningABQChaves67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.